I have been on pain medication for the last four years due to chronic back pain. Currently I am attending college for Criminal Justice. I spoke with my doctor (who is new in the office) and explained to him that I am in a 3 year program and want to be off completly of my medication by then. For the last 7-8 months I have been on Oxycodone 30mg 4x's a day. Before that I was on the 15mg tablets and then prior to that it was percecet 10/325. Like I said for the last 7-8 months I have been on 120mg a day of the Oxycodone prescribed by this doctor's office. This new doctor decides that he is going to take me off of the 30mg tablets and bring me down to 3 10/325 percecets a day. So he is taking me from 120mg to 30mg a day just like that. Needless to say, I got really sick and had EXTREME pain!! I went back into him today and he brought me up to 6 10/325's a day. I am not so much going through the withdrawl symptoms anymore, but the pain is not getting any better. Are they not suppose to take you off of paid medication gradually so that I do not feel this way? I have never in life experienced this much pain!! Not even the first day that I walked into this center did I have this much pain. I just need to know if this is the proper way to take a patient, that has been on pain medication for four years, off of the medication? I have never been this miserable. I am a full time mom that takes care of a 15 month old, plus I go to school full time. I cannot be laid up like this or my life is literally going to fall apart. Any advise would be greatly appreciated!!! Sincerely.....In a lot of pain
Welcome - going from 120mg Oxy a day to 3 10mg percocets (30mg Oxy) is a dramatic taper - way too fast. You can ease the w/d a little by cutting the 6 per day in half and taking one half every for hours so you always have some in your system. Then drop back by a half every week if you're trying to get completely off. I really think you need to be at closer to 10 per day to start your taper - good luck, keep posting!!
Is your pain coming from withdrawal symptoms? Or from legit pain issues? And, if it's legit pain, why are you going off the meds? You may be a perfect example of someone who could benefit from suboxone therapy by a fast taper. Read up on suboxone at suboxone . com and see what you think. If it sounds like an alternative, then post to FLaddict and ask her for her taper plan. It worked great for her. Hope this helps some.
Thank you everyone for the advice. I am on the medication for legit reasons, but I do want to get off of it. I honestly believe that my pain is much worse now that I have gotton on this medicine. I have never in my life experienced the pain that I have felt the last few days. I told my doctor that I wanted to get off of them, but not this fast. I cannot afford to feel this way. I will check out that website thought. Again, thank you all for the info.
I do understand that you have legitimate pain, I also suffer from chronic back pain. It also sounds like the extreme pain you are suffering is, in fact, a withdrawal symptom. It also happened to me.
I decided to go off pain meds after nine years. I used Suboxone to ease the w/d's because I also have heart disease and going cold turkey was not an option for me. I do highly recommend that if you decide to go on Suboxone, that you get, and get off quick. Two weeks is as long as I would recommend. Suboxone is an opiate and you can, and will get addicted to it long term. I started at 6mgs of Sub. The doctor wanted me to take more, but I said no. I began tapering on day 3 and tapered to 1/2 mg on day 16. I am now 5 days off of the Suboxone and I feel good. I still have the original pain, but I am seeking alternatives for that.
I hope this helped. Please keep posting. Also, if you do decide on Suboxone, you can go to "www.naabt.org" and search for a doctor in your area. You can sign up there also for a doctor to contact you when he/she has an opening.
yes and welcome your on an old post go to the top of this page there is an orange button press it and start a new post you will get a lot more responces..........Gnarly
I will try to help youy if you fill me in on whats going on???
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.